Advertisement -- Learn more about ads on this site.


    NETTYBREAD   21,438
SparkPoints
20,000-24,999 SparkPoints
 
 

Got Prozac? I do...


Tuesday, January 22, 2013


Just got back from the doctor. I am anxious and nervous. Just need some love and support.

emoticon
SHARE
  Member Comments About This Blog Post:

BLUENOSE63 1/23/2013 7:04PM

  Netty

I have been on Zoloft for 15 years and trust me without it I would be in OCD hell. The first 34 years of my life I didn't have this medication and it was like waiting for the other shoe to drop....You have to give the meds that you are on 3 weeks but within 10 days you will probably notice a difference....what the drugs do is bring calm in to a chaotic brain and gets those neurons and synapses firing in the right direction.

I too was very ashamed to be "different" to take a pill that would change my entire life....I absolutely have to eat when I take my meds, I haven't had a drink in about 15 years, gained about 10 lbs from the meds and they slowed my metabolism BUT if two little pills a day can bring me the peace and calm I have, I will take the pills without question.

As for anyone else, well I really don't give a flying squirrel f**k what they think about the meds as they have not walked a day in my shoes. Dealing with a mental health issue is not easy because people think your crazy.....well so tell me something I don't know.

One foot in front of the other, one second at a time. You only need to think about the here and now not tomorrow or the day after.

Hugs ya nutbar

Love

BLUENOSE6
3



Report Inappropriate Comment
BECCAZEN7 1/23/2013 6:24PM

    I agree with SEEINGCLEARLY53 - take them for 2 weeks and see how you do - It takes that long to build up in your system. I took prozac for many years and it worked great for me. I switched about 8 years ago when I went on night shift because the prozac was really messing with my sleep cycle so I tried a few other things with really bad side effects before I found one that worked for me - now I take Zoloft and it is great. I don't feel like it changes my personality at all but just evens out my moods so I'm not all over the place.
If you don't think its for you or you start experiencing bad side effects then talk to your doctor and try something different. You may have to try a few different ones before you find one that works with your body chemistry. It doesn't mean you are crazy - chemical imbalance can make you feel that way but once you have it corrected you can be back to being Nutty Nettie! Hope it helps you - spark cheers!


Report Inappropriate Comment
PHOENIX1949 1/23/2013 5:00PM

    emoticon emoticon

Report Inappropriate Comment
CONFIDENTLY_FIT 1/23/2013 4:26PM

    Looking forward to reading about your progress:) I am glad making the video relieved some of your anxiety.

Also looking forward to hearing or reading about your time with the nutritionist. I thought about going to one too.

Report Inappropriate Comment
SEEINGCLEARLY53 1/23/2013 3:29PM

    Hi Netty , I don't really know you but I'm going to say what I'm thinking anyway,,lol!

This isn't probably a great correlation but, when I quit smoking a used a drug wellbuterin, which is an antidepressant,,,,,like you,,,,don't like the drug thing, but I have to say, I felt a kind of calmness I needed to quit smoking,,,,(7 years),,,,,so my advice to you is try the medication and see how it makes you feel,,,,,,maybe it will bring about a calmness you need????,,,,want?????, just give it a chance,,,,,you can always stop it..... emoticon

Report Inappropriate Comment
VTRICIA 1/23/2013 12:44PM

    Sparkpeople is an amazingly positive place, and I am glad to be here for you and send you a big hug!

Report Inappropriate Comment
MPETERSON2311 1/23/2013 12:11PM

    I sent you a bear hug goodie with a big long message that I typed while I was listening to this

Report Inappropriate Comment
LIVINGFREE19 1/23/2013 11:54AM

    This doesn't mean you are crazy! A LOT of people are on medication like this. It is hard to accept when you have a 'mental illness'. You would be surprised how many people take medication. My psychologist takes medication for ADD.
I am so understanding for people who have issues like this that are dealing with stuff.
emoticon

Report Inappropriate Comment
CJURICK 1/23/2013 8:51AM

    You are taking steps to care for yourself and face your fears. I had an experience one time many years ago. I imagined myself holding the most beautiful, precious, innocent newborn baby. All I felt was this immense love and sense of protection for this child. It's hard to explain, but there was a shift and that child I was holding became me. It hit me like a brick because in that moment I was able to see my own vulnerability and how I too needed to provide myself with that same uncompromising love I so freely give others. Love, cherish, protect and forgive that which is you Netty.

Report Inappropriate Comment
ADDISONS-NANA 1/23/2013 8:40AM

    emoticon I think you are very brave to face all your fears and keep trying.....cheering for you netty!!!

Report Inappropriate Comment
MAXMAMA45 1/23/2013 8:02AM

    Hey Netty! Josie2013 recommended your blog to me. I was prescribed fluoxetine for anxiety and postpartum depression and have been on it for about a year now. It's not for everyone, but it totally saved my life. I hear your fear though!! I was afraid it would change who I am, would "numb" me so to speak, but let me tell you I am just as crazy and nutty as before! emoticon

I hope it helps you as much as it helped me! GOOD LUCK!

Report Inappropriate Comment
CAMAEL100 1/23/2013 7:28AM

    Sounds like you are getting things together and I totally agree that you don't want to get rid of your 'craziness'!! Good crazy is good. It would be a very boring world if it was full of very calm people!!

Keep it up, you are doing great!

Report Inappropriate Comment
JOSIE2013 1/23/2013 4:00AM

    Just came across your blog today, and I love that you did a video blog. I agree with everyone else you should feel no shame. You obviously did not just up and decide you needed to take medication. You weighed the pros and cons and your doctor prescribed them to you. My sister takes antidepressants and once her doctor got her proper dose figured out she started doing great. She was hesitant too, but I am so glad she tried it. Thanks for sharing your story.
emoticon

Report Inappropriate Comment
ON2VICTORY 1/22/2013 11:42PM

    hey, we love our Nutty Netty :)

you remind me so much of someone I work with... we are really good friends... maybe because we are both a little nutty :)

there is no shame in any of this, only some pre-conceived stigma based on assumptions by people who have never been there.

I get anxiety attacks from time to time. That happens because my fight or flight switch has been flipped so many times due to one crisis or another that my body seems to automatically go down that path now. my anxiety is a physical reaction, it is no different than an epileptic sensing that an attack is coming and takes steps to cope. i can sense it coming and need to take steps to cope.

hey, its ok..... if there is an imbalance, there is no difference between meds for that than there is meds for high blood sugar or a heart condition....

you are just a special and important to us as you ever were. hugs for our Netty...

Report Inappropriate Comment
RACHP99 1/22/2013 10:25PM

  i love my crazy netty and am so proud of you! *loves* and *hugs* from across the country, wish I could give you a hug in person.

Report Inappropriate Comment
BLONDENAM 1/22/2013 10:09PM

    You are brave to take that step of taking medications even when you don't think you need them or want them. I started taking medication for depression after my husband suffered a brain aneurysm and i tried very hard to be "normal". I do not regret taking the first pill that I took because it helped me to become more able to handle things in my life instead of retreating and beating myself up. I love your attitude and I support you 100%. Remember to take care of you. I had a friend tell me one time that husbands come and go, children come and go, friends come and go and that the only person who would always be with me is ME and that I needed to put that person first. Cheers to you. emoticon

Report Inappropriate Comment
BOGUSANNIE 1/22/2013 9:45PM

    Netty, why did she put you on Prozac?

Be prepared that it may not feel great until the right dose gets figured out.

I have been on Prozac in the past, I am currently on Celexa...

YOU ARE NOT CRAZY.....I know there is a stigma attached to 'meds' but think of it this way, if you were diabetic and needed insulin, you would take it and not feel badly about it...so don't worry about taking meds.

YOU ARE NOT CRAZY!!!!

remember that!!!

Thanks for sharing!

Report Inappropriate Comment
LIFEISPURRFECT 1/22/2013 9:36PM

    Oh Sweetie, I'm so glad that you are taking a positive actions. I've been on a number of medications for depression and also for anxiety. You're still going to be a 'crazy' person and I mean that in the best possible way but, you are going to be 10 times better and you'll feel sooo much better. emoticon emoticon

Comment edited on: 1/22/2013 9:41:30 PM

Report Inappropriate Comment
NETTYBREAD 1/22/2013 9:01PM

    It usually takes 5-10 Minutes to load. Sorry emoticon

Report Inappropriate Comment
2BDYNAMIC 1/22/2013 8:58PM

    Uh-Oh! I could not bring up the picture .......... emoticon (blank) ?

Report Inappropriate Comment

Add Your Comment to the Blog Post


Log in to post a comment.
 


Other Entries by NETTYBREAD